The number of equilibria in the diallelic Levene model with multiple demes

S. Novak, Theoretical Population Biology 79 (2011) 97–101.

Download
No fulltext has been uploaded. References only!

Journal Article | Published
Abstract
The Levene model is the simplest mathematical model to describe the evolution of gene frequencies in spatially subdivided populations. It provides insight into how locally varying selection promotes a population’s genetic diversity. Despite its simplicity, interesting problems have remained unsolved even in the diallelic case. In this paper we answer an open problem by establishing that for two alleles at one locus and J demes, up to 2J−1 polymorphic equilibria may coexist. We first present a proof for the case of stable monomorphisms and then show that the result also holds for protected alleles. These findings allow us to prove that any odd number (up to 2J−1) of equilibria is possible, before we extend the proof to even numbers. We conclude with some numerical results and show that for J>2, the proportion of parameter space affording this maximum is extremely small.
Publishing Year
Date Published
2011-05-01
Journal Title
Theoretical Population Biology
Acknowledgement
FWF 21305
Volume
79
Issue
3
Page
97 - 101
IST-REx-ID

Cite this

Novak S. The number of equilibria in the diallelic Levene model with multiple demes. Theoretical Population Biology. 2011;79(3):97-101. doi:10.1016/j.tpb.2010.12.002
Novak, S. (2011). The number of equilibria in the diallelic Levene model with multiple demes. Theoretical Population Biology, 79(3), 97–101. https://doi.org/10.1016/j.tpb.2010.12.002
Novak, Sebastian. “The Number of Equilibria in the Diallelic Levene Model with Multiple Demes.” Theoretical Population Biology 79, no. 3 (2011): 97–101. https://doi.org/10.1016/j.tpb.2010.12.002.
S. Novak, “The number of equilibria in the diallelic Levene model with multiple demes,” Theoretical Population Biology, vol. 79, no. 3, pp. 97–101, 2011.
Novak S. 2011. The number of equilibria in the diallelic Levene model with multiple demes. Theoretical Population Biology. 79(3), 97–101.
Novak, Sebastian. “The Number of Equilibria in the Diallelic Levene Model with Multiple Demes.” Theoretical Population Biology, vol. 79, no. 3, Academic Press, 2011, pp. 97–101, doi:10.1016/j.tpb.2010.12.002.

Export

Marked Publications

Open Data IST Research Explorer

Search this title in

Google Scholar